Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 2, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Feb 7, 2017, 6:57 PM CST for Lyon County, Trigg County, Kentucky. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 7, 2017, 6:57 PM CST (00:57 UTC)
- Expired
- Feb 7, 2017, 7:30 PM CST
- In force
- 33 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lyon County, KY, Trigg County, KY
The radar
The Paducah radar (KPAH), 67 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 7, 7:25 PM CST | HAIL 1 | 1 Sse Rockcastle, KY | NEAR LAKESHORE DRIVE AREA BY LAKE BARKLEY |
| Feb 7, 7:40 PM CST | TORNADO | 6 Nw Cadiz, KY | AN EF-0 TORNADO TOUCHED DOWN 6 MILES NW OF CADIZ ALONG HWY 274 AND LIFTED 4 MILES NW OF CADIZ. THE DURATION OF THE EVENT WAS FROM 740 TO 745 PM. AT LEAST A DOZEN TREES WERE UPROOTED OR BROKEN WITH ONE POWER LINE PARTIALLY DOWNED BY A FALLEN TREE. SEVERAL PIECE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 363 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
614
WUUS53 KPAH 080057
SVRPAH
KYC143-221-080130-
/O.NEW.KPAH.SV.W.0002.170208T0057Z-170208T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
657 PM CST TUE FEB 7 2017
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
North central Trigg County in western Kentucky...
Southeastern Lyon County in western Kentucky...
* Until 730 PM CST
* At 657 PM CST, a severe thunderstorm was located near Eddyville,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Eddyville and Rockcastle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3699 8813 3706 8808 3696 8787 3684 8795
TIME...MOT...LOC 0057Z 301DEG 20KT 3699 8806
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
DRSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 7, 6:43 PM CST, 14 minutes earlier.
Area forecast discussion, Feb 7, 6:43 PM CST, 14 minutes before
Area Forecast Discussion National Weather Service Paducah KY 643 PM CST Tue Feb 7 2017 .UPDATE... Issued at 643 PM CST Tue Feb 7 2017 Updated aviation discussion. && .SHORT TERM...(Tonight through Thursday night) Issued at 235 PM CST Tue Feb 7 2017 In the near term, the main focus is on the cold front that extended from kmvn to 20 mi west of kpof at 19z. Latest 1930z visible satellite images indicated a line of developing cumulus along the front from kmvn to north of kpof. As previously noted, deep-layer drying in the wake of a mid-level shortwave trough has inhibited growth of updrafts. The 17z rap model soundings indicated the leading edge of dry air will remain just ahead of the front as it reaches the Lower Ohio Valley early this evening. Any convective development would be confined to the deeper moisture ahead of the front. The hrrr model has been indicating some convective cells will develop over the Pennyrile region of west Kentucky after 21z. Will keep chance pops in the forecast through early this evening, mainly east of a line from the Wabash River to kpah. Cold mid-level temps and moderate shear could result in a few strong cells, but the overall severe threat has become very minimal. Once the front moves east of our region this evening, colder north winds will lower temps into the 30s and 40s by morning. Areas of post-frontal stratocu are depicted by the model low-level rh forecasts late tonight. On Wednesday, a 500 mb impulse will move southeast from the central Plains. There is good model agreement that this system will produce some light qpf across parts of our region. GFS ensemble mean qpf is representative of the 12z model blend, which targets areas north and east of kpah for light precip. The precip type will be rain due to warm boundary layer temps, however any precip that lingers into Wed evening could be wet snow. Highs Wed will vary widely, from the lower 40s along I-64 to the mid 50s along the Tennessee border. A shot of cold air will arrive Wed night, with 850 mb temps falling to around minus 10 on Thursday. Despite abundant sunshine associated with a strong surface high, temps will only reach the 30s (except for some lower 40s in the Ozark foothills). As the strong surface high moves to our east Thursday night, winds will become southeast. Forecast lows are in the 20s, but a slightly slower movement of the surface high would bring calm winds and lows in the teens. .LONG TERM...(Friday through Tuesday) Issued at 235 PM CST Tue Feb 7 2017 High pressure will be centered over the southeast U.S. on Friday. This will keep our region in south to southwest flow Friday into Saturday night. This will result in well above normal temperatures through the weekend, with our warmest day on Saturday with highs in the 60s. Models indicate warm air advection ahead of an approaching cold front will trigger some showers across our region Saturday into Saturday night, with the better chances across southwest Indiana and west Kentucky. Models bring the cold front across the PAH forecast area on Sunday, and precipitation chances will be more uniform across the area Sunday afternoon, gradually tapering off from northwest to southeast Sunday night. A few showers may linger in our far southeast counties Monday morning. Along and ahead of the front, GFS and ECMWF indicate LIs of 0 to -4, and CAPE values of 200 to 600 J/kg, with ECMWF being the more impressive of the two. Introduced slight chances of thunderstorms across our southern half of counties for Sunday, with just showers after 00z Monday. We will cool down behind the front for early next week as high pressure builds to our west. Cool down is a relative term, however, as readings will still generally be 5 to 10 degrees above seasonal normals. && .AVIATION... Issued at 643 PM CST Tue Feb 7 2017 As a cold front continues to pass through the region this evening, any remaining low clouds will eventually erode away to the east. A broken line of showers and tstms along the front will remain in the Pennyrile region of KY, clipping the Purchase area near the lakes. This activity is expected to decrease in intensity and eventually end in the early evening as it moves east-southeastward. Winds will turn into the northwest behind the front. Later tonight, winds will become northerly and then northeasterly Wed morning. A low cloud deck will likely move south into the southwestern IN, northwestern KY, and southern IL area by daybreak. Not sure if an MVFR cig will form then. Late in the 00Z TAF period, cigs of at least the MVFR variety will probably form across southwestern IN and the Pennyrile region of KY ahead of a mid level impulse, and along with an increase in wind, showers are possible. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...MY LONG TERM...RST AVIATION...MY/DB
Hazardous weather outlook, Feb 7, 2:31 PM CST, 4 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 231 PM CST Tue Feb 7 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-082045- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 231 PM CST Tue Feb 7 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms are possible along a cold front as it crosses our region through early this evening. The main hazards will be small hail and gusty winds. Organized severe storms are not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a small chance of thunderstorms on Sunday, mainly across western Kentucky, extreme southern Illinois, and southeast Missouri. Severe storms are not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Feb 7, 5:36 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
536 PM CST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 5 SE VIENNA 37.36N 88.83W
02/07/2017 E0.75 INCH JOHNSON IL PUBLIC
REPORT OF DIME SIZED HAIL NEAR VIENNA.
&&
SPLocal storm report, Feb 7, 5:59 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
559 PM CST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL NEW COLUMBIA 37.31N 88.78W
02/07/2017 E0.25 INCH MASSAC IL PUBLIC
0535 PM HAIL ROSEBUD 37.28N 88.58W
02/07/2017 M0.25 INCH POPE IL TRAINED SPOTTER
&&
SPSpecial weather statement, Feb 7, 6:40 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Paducah KY
640 PM CST TUE FEB 7 2017
KYZ011-013-080115-
Lyon KY-Caldwell KY-
640 PM CST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALDWELL AND CENTRAL
LYON COUNTIES UNTIL 715 PM CST...
At 640 PM CST, Doppler radar was tracking a strong thunderstorm near
Eddyville, moving east at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Princeton, Eddyville and Kuttawa.
LAT...LON 3700 8820 3701 8822 3711 8817 3710 8781
3693 8796
TIME...MOT...LOC 0040Z 278DEG 22KT 3704 8812
DRSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 6:40 PM CST | Special Weather Statement | PAH | Lyon | 35 min |
| Feb 7, 7:08 PM CST | Tornado Warning | PAH | Lyon, Trigg | 37 min |
| Feb 7, 7:28 PM CST | Severe Thunderstorm Warning | PAH | Christian, Trigg | 32 min |
| Feb 7, 7:35 PM CST | Tornado Warning | PAH | Trigg | 25 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.